MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP150RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 03/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient who underwent a primary breast reconstruction with 750cc artoura breast tissue expanders experienced bilateral expander deflation postoperatively.Deflation was diagnosed by physical examination.As a result, the patient underwent explantation and replacement with 790cc mentor memorygel breast implants, catalog # shpx790, left lot-serial # (b)(4) and right lot-serial # (b)(4) on (b)(6) 2021.This medwatch report is for the left-sided implant.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has completed the evaluation of the suspect medical device.Device evaluation summary: upon receipt of the device at our analysis laboratory on (b)(6) 2021, we began an investigation to see if we could determine the root cause of the deflation.That investigation included a review of the manufacturing records for lot-7598735, and a visual evaluation of the device.During visual evaluation of the tissue expander, the tear was not identified.As a result, leak testing was performed in accordance with mentor procedures, and a tear was identified at the 6 o¿clock position.When evaluated under a microscope the tear pattern did not reveal parallel striations that are consistent with markings made by a sharp instrument.The results also confirmed that there were no abnormalities with the manufacturing of the tissue expander that would have impacted its performance.Therefore, we were unable to identify the root cause of this tear.An incident of this nature may be the result of one or more of the following factors: over inflation of the tissue expander, use of the tissue expander in emerging surgical techniques not identified in the instructions for use (ifu), continuous and sustained stresses to the tissue expander, vigorous body movement (e.G.Physical exercise) or excessive manipulation/ trauma in the region of the expander.Our quality assurance process is robust for every product we make and requires that each mentor product undergoes a stringent visual inspection and rigorous testing prior to shipment.In addition, we maintain a comprehensive quality assurance system that complies with the food and drug administration's (fda) good manufacturing practice regulations.Prior to shipping, our devices are checked to ensure that they satisfy these standards in accordance with these processes.A manufacturing record evaluation was performed for the finished device 7598735 number, and no non-conformances were identified.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11611944
Report Number1645337-2021-03592
Device Sequence Number14275850
Product Code LCJ
UDI-Device Identifier00081317024347
UDI-Public00081317024347
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2022
Device Model NumberSMXP150RH
Device Catalogue NumberSMXP150RH
Device Lot Number7598735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2021
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer04/25/2021
Initial Report FDA Received Date04/04/2021
Supplement Report FDA Received Date05/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR